Alert archive / Illinois / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 46, NWS Lincoln, IL

May 30, 20137 counties in Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at May 30, 2013, 9:55 PM CDT for 7 counties in Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2013, 9:55 PM CDT (02:55 UTC)
Expired
May 30, 2013, 10:45 PM CDT
In force
50 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Clark County, IL, Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL

The radar

The Evansville,IN radar (KVWX), 72 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 30, 7:38 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 596 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
596 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1317 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WUUS53 KILX 310255
SVRILX
ILC023-025-033-049-079-101-159-310345-
/O.NEW.KILX.SV.W.0046.130531T0255Z-130531T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
955 PM CDT THU MAY 30 2013

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
  EASTERN CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
  CRAWFORD COUNTY IN EAST CENTRAL ILLINOIS...
  SOUTHEASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
  JASPER COUNTY IN SOUTHEAST ILLINOIS...
  LAWRENCE COUNTY IN SOUTHEAST ILLINOIS...
  RICHLAND COUNTY IN SOUTHEAST ILLINOIS...

* UNTIL 1045 PM CDT

* AT 954 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR INGAHAM...
  AND MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  OLNEY...NEWTON...LAWRENCEVILLE...ROBINSON...BOGOTA...CALHOUN...
  DUNDAS...WEST LIBERTY...CLAREMONT...STE. MARIE...SUMNER...WILLOW
  HILL...CHAUNCEY...BRIDGEPORT...ST. FRANCISVILLE...OBLONG...
  HARDINVILLE...BIRDS...NEW HEBRON AND EATON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 8753 3866 8760 3859 8761 3858 8763
      3860 8835 3892 8862 3930 8760 3928 8761
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8756 3897 8752 3890 8752 3886 8754
      3879 8749 3874 8749
TIME...MOT...LOC 0255Z 242DEG 47KT 3882 8831

HAIL...<.75IN
WIND...60MPH

$$

25
3 follow-up statements
757 
WWUS53 KILX 310314
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1014 PM CDT THU MAY 30 2013

ILC025-049-310323-
/O.CAN.KILX.SV.W.0046.000000T0000Z-130531T0345Z/
CLAY IL-EFFINGHAM IL-
1014 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EFFINGHAM AND
EASTERN CLAY COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.  ANOTHER SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR 
NORTHEAST EFFINGHAM COUNTY.

LAT...LON 3868 8753 3866 8760 3859 8761 3858 8763
      3859 8805 3908 8820 3930 8760 3928 8761
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8756 3897 8752 3890 8752 3886 8754
      3879 8749 3874 8749
TIME...MOT...LOC 0313Z 216DEG 33KT 3875 8791

$$

ILC023-033-079-101-159-310345-
/O.CON.KILX.SV.W.0046.000000T0000Z-130531T0345Z/
JASPER IL-LAWRENCE IL-RICHLAND IL-CLARK IL-CRAWFORD IL-
1014 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD...
SOUTHEASTERN CLARK...EASTERN RICHLAND...LAWRENCE AND EASTERN JASPER
COUNTIES UNTIL 1045 PM CDT...

AT 1010 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLAREMONT...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
NEWTON...LAWRENCEVILLE...ROBINSON...WEST LIBERTY...BRIDGEPORT...
CHAUNCEY...STE. MARIE...WILLOW HILL...HARDINVILLE...BIRDS...OBLONG...
RUSSELLVILLE...FLAT ROCK...NEW HEBRON...PALESTINE...HUTSONVILLE...
EATON...ANNAPOLIS...WEST UNION AND RED HILLS STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 8753 3866 8760 3859 8761 3858 8763
      3859 8805 3908 8820 3930 8760 3928 8761
      3926 8757 3921 8757 3914 8765 3906 8757
      3899 8756 3897 8752 3890 8752 3886 8754
      3879 8749 3874 8749
TIME...MOT...LOC 0313Z 216DEG 33KT 3875 8791

HAIL...<.75IN
WIND...60MPH

$$

25
230 
WWUS53 KILX 310329
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1029 PM CDT THU MAY 30 2013

ILC079-159-310339-
/O.CAN.KILX.SV.W.0046.000000T0000Z-130531T0345Z/
JASPER IL-RICHLAND IL-
1029 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RICHLAND AND EASTERN
JASPER COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3868 8753 3866 8760 3869 8788 3917 8795
      3930 8760 3928 8761 3926 8757 3921 8757
      3914 8765 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8752 3886 8754 3879 8749
      3874 8749
TIME...MOT...LOC 0329Z 216DEG 33KT 3888 8776

$$

ILC023-033-101-310345-
/O.CON.KILX.SV.W.0046.000000T0000Z-130531T0345Z/
LAWRENCE IL-CLARK IL-CRAWFORD IL-
1029 PM CDT THU MAY 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CRAWFORD...
SOUTHEASTERN CLARK AND NORTHERN LAWRENCE COUNTIES UNTIL 1045 PM
CDT...

AT 1026 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHAUNCEY...
AND MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
ROBINSON...OBLONG...RUSSELLVILLE...FLAT ROCK...NEW HEBRON...
PALESTINE...HUTSONVILLE...EATON...ANNAPOLIS...WEST UNION...STOY...
BELLAIR...CRAWFORD COUNTY AIRPORT...TRIMBLE...YORK...WEST YORK...
ORANGE AND DARWIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3868 8753 3866 8760 3869 8788 3917 8795
      3930 8760 3928 8761 3926 8757 3921 8757
      3914 8765 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8752 3886 8754 3879 8749
      3874 8749
TIME...MOT...LOC 0329Z 216DEG 33KT 3888 8776

HAIL...<.75IN
WIND...60MPH

$$

CHS
545 
WWUS53 KILX 310344
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1044 PM CDT THU MAY 30 2013

ILC023-033-101-310354-
/O.EXP.KILX.SV.W.0046.000000T0000Z-130531T0345Z/
LAWRENCE IL-CLARK IL-CRAWFORD IL-
1044 PM CDT THU MAY 30 2013

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD...SOUTHEASTERN CLARK
AND NORTHERN LAWRENCE COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 3868 8753 3866 8760 3869 8788 3917 8795
      3930 8760 3928 8761 3926 8757 3921 8757
      3914 8765 3909 8762 3906 8757 3899 8756
      3897 8752 3890 8752 3886 8754 3879 8749
      3874 8749
TIME...MOT...LOC 0344Z 216DEG 33KT 3899 8765

$$

CHS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:59 PM CDT, 1 hour 56 minutes earlier.

Area forecast discussion, May 30, 7:59 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
759 PM CDT THU MAY 30 2013

.DISCUSSION...
ISSUED 759 PM CDT THU MAY 30 2013

MADE SOME QUICK UPDATES TO THE FORECAST THIS EVENING...MAINLY TO
INCLUDE SEVERE THUNDERSTORM WATCH 257 ACROSS EAST-CENTRAL AND
SOUTHEAST ILLINOIS UNTIL 1 AM.

AS OF 8 PM...LINE OF CONVECTION HAS SHIFTED EAST OF THE ILLINOIS
RIVER...WHILE ADDITIONAL CELLS ARE DEVELOPING AND LIFTING NORTHWARD
WELL AHEAD OF THE LINE TOWARD SPRINGFIELD AND TAYLORVILLE. WITH
OUTFLOW BOUNDARY NOW PUSHING ACROSS THE I-55 CORRIDOR...SEVERE
WEATHER THREAT WILL BE CONFINED TO THE NEW WATCH AREA THROUGH THE
REMAINDER OF THE EVENING. AS INSTABILITY WANES...STORMS WILL
GRADUALLY WEAKEN TOWARD MIDNIGHT...ALTHOUGH TRAINING CELLS WILL
LEAD TO A HEAVY RAIN THREAT OVERNIGHT. FLASH FLOOD WATCH REMAINS
IN EFFECT ACCORDINGLY. ZONE UPDATE HAS ALREADY BEEN ISSUED.

BARNES
&&

.AVIATION...
ISSUED 635 PM CDT THU MAY 30 2013

LINE OF CONVECTION CURRENTLY IN THE ILLINOIS RIVER VALLEY WILL
GRADUALLY SHIFT N/NE ACROSS CENTRAL ILLINOIS THIS EVENING. RADAR
TIMING TOOLS TAKE THE ASSOCIATED OUTFLOW BOUNDARY THROUGH KSPI BY
00Z...THE FURTHER EAST TO KBMI BY 01Z. WIND SHIFT FROM S TO W/NW
WILL OCCUR AT THAT TIME. WITH MUCH OF THE MOMENTUM ASSOCIATED WITH
THE STORMS LIFTING NORTHWARD RATHER THAN EASTWARD...NOT SURE IF
OUTFLOW WILL EVER REACH KDEC/KCMI. SHOWERS/THUNDER WILL CLEAR KPIA
AROUND 05Z...BUT WILL LINGER THROUGH 08Z-09Z FURTHER SOUTHEAST AT
THE I-72 TERMINALS. AFTER A BREAK IN THE ACTION LATER TONIGHT INTO
FRIDAY MORNING...ADDITIONAL STORMS WILL FIRE ALONG OLD OUTFLOW
BOUNDARIES FRIDAY AFTERNOON. HAVE INCLUDED VCTS AT ALL TERMINALS
AFTER 18Z ACCORDINGLY.

BARNES
&&

.PREV DISCUSSION...
ISSUED 242 PM CDT THU MAY 30 2013

SHORT TERM...TONIGHT THROUGH SUNDAY

SEVERAL ROUNDS OF STRONG TO SEVERE THUNDERSTORMS ACCOMPANIED BY
DAMAGING WINDS...LARGE HAIL AND POSSIBLY A FEW TORNADOES (ESPECIALLY
ON FRIDAY). HEAVY RAIN CONTINUES TO BE A MAJOR CONCERN...ESPECIALLY
OVER PARTS OF WEST CENTRAL AND CENTRAL ILLINOIS THAT WILL AFFECT
THE ILLINOIS...SANGAMON AND SPOON BASINS (SEE HYDRO SECTION BELOW).
NO CHANGES PLANNED IN THE FLASH FLOOD WATCH OVER THE NORTHWEST HALF
OF THE FORECAST AREA.

SCATTERED CONVECTION DEVELOPED EARLY THIS AFTERNOON OVER PARTS OF
CENTRAL ILLINOIS IN A VERY MOIST AND UNSTABLE AIR MASS WITH MIXED
LAYER CAPES OF 1500-2000 J/KG. UPPER AIR DATA INDICATED 40-50 KTS
AT 850 MB ALONG WITH DEW POINTS IN THE LOW TEENS OVER PARTS OF
ARKANSAS AND MISSOURI STREAMING NORTHEAST TOWARDS ARE AREA.
FURTHER TO THE WEST...A MORE LINEAR COMPLEX OF STORMS WAS TRACKING
EAST AND NORTHEAST OVER PARTS OF MISSOURI AND SHOULD PUSH THRU OUR
AREA LATE THIS AFTERNOON AND THIS EVENING BRING THE POTENTIAL FOR
STRONG WINDS AND LARGE HAIL. AFTER THAT...WILL TRY TO BRING IN A
BREAK WITH THE PRECIP LATE THIS EVENING AND OVERNIGHT BEFORE ANOTHER
COMPLEX OF STORMS IS EXPECTED TO BE APPROACHING THE AREA BY FRIDAY
MORNING.

WIND PROFILES...ALTHOUGH RATHER STRONG TODAY...WILL PALE IN COMPARISON
TO WHAT THE MODELS ARE DEPICTING FOR FRIDAY AFTERNOON AND EVENING
AS A SIGNIFICANT SHORTWAVE IS EXPECTED TO ROTATE NE TOWARDS THE REGION
DURING THE DAY. FORECAST SOUNDINGS INDICATING SB CAPES OF 1800-2100
J/KG WITH 0-3KM HELICITY VALUES OF 250-300...AND DEEP LAYER SHEAR VALUES
OF 50 KTS BY TOMORROW AFTERNOON. ALL MODES OF SEVERE WEATHER WILL BE
POSSIBLE INCLUDING A FEW TORNADOES...DAMAGING WIND GUSTS AND LARGE
HAIL...IN ADDITION TO HEAVY RAINFALL. RAINFALL TOTALS OF BETWEEN 2
TO 3 INCHES WILL BE POSSIBLE BY EARLY SUNDAY MORNING...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE WHERE THUNDERSTORMS TRAIN...AND THAT APPEARS
MOST LIKELY TOMORROW NIGHT OVER SOUTHWEST THRU CENTRAL ILLINOIS.

THE COLD FRONT WILL BE PUSHING ACROSS THE AREA ON SATURDAY WITH ONE
MORE ROUND OF STORMS EXPECTED...ESPECIALLY OVER THE EASTERN HALF OF
THE FORECAST AREA. LINGERING RAIN CHANCES WILL BE WITH US SUNDAY NIGHT
WITH THE SLOW MOVING UPPER LEVEL LOW FINALLY PULLING AWAY FROM THE LOWER
LAKES REGION EARLY NEXT WEEK.

LONG TERM...MONDAY THROUGH THURSDAY

ALTHOUGH QUIETER WEATHER CONDITIONS ARE EXPECTED MONDAY AND
TUESDAY...ANOTHER SLOW MOVING UPPER LEVEL SYSTEM IS EXPECTED TO PUSH
INTO THE CENTRAL PLAINS BY TUESDAY AND START AFFECTING OUR AREA AGAIN
WITH RAIN EITHER LATE TUESDAY NIGHT OR WEDNESDAY...AND UNFORTUNATELY...
RAIN CHANCES WILL HANG AROUND SEVERAL DAYS AFTER THAT AS THE UPPER
LEVEL LOW SLOWLY TRACKS ACRS THE NORTHERN PLAINS AND INTO THE UPPER
LAKES REGION BY NEXT THURSDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR ILZ027>031-
036>038-040>042-047>051.

&&
Hazardous weather outlook, May 30, 3:27 PM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
327 PM CDT THU MAY 30 2013

ILZ027>031-036>038-040>042-047>051-311100-
CASS-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-PEORIA-
SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
327 PM CDT THU MAY 30 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

A LINE OF THUNDERSTORMS WILL TRACK THROUGH THE ILLINOIS RIVER
VALLEY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. SOME OF
THE STORMS WILL BE WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL...AND TORRENTIAL DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS. THE THREAT OF SEVERE STORMS SHOULD
DIMINISH WEST OF THE ILLINOIS RIVER ON SATURDAY.

FLOODING WILL CONTINUE ALONG THE SPOON RIVER THROUGH MONDAY OR
TUESDAY. RIVER LEVELS WILL CONTINUE TO RISE ALONG THE ILLINOIS
RIVER AS WELL...WITH ALL POINTS FROM HENRY DOWNSTREAM GOING ABOVE
FLOOD STAGE FROM FRIDAY INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED INTO THIS EVENING...MAINLY
PRIOR TO 9 PM.

ILZ043>046-052>057-061>063-066>068-071>073-311100-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
327 PM CDT THU MAY 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER SOME OF THE STRONGER
STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. SOME
OF THE STORMS COULD BECOME SEVERE FRIDAY AFTERNOON AND
NIGHT...PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES. EARLY INDICATIONS SUGGEST TOTAL RAINFALL AMOUNTS OF 2
TO 3 INCHES WILL BE COMMON THROUGH SATURDAY...WITH ISOLATED HIGHER
AMOUNTS WITHIN STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

In the hours before

Local storm report, May 30, 7:46 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
746 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      5 S RUSHVILLE           40.05N 90.57W
05/30/2013                   SCHUYLER           IL   LAW ENFORCEMENT

            SEVERAL INCHES OF FLOWING WATER OVER HIGHWAY 103.

&&

LAUFENBERG
Local storm report, May 30, 8:06 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
806 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND GST     LOAMI                   39.67N 89.85W
05/30/2013  E70 MPH          SANGAMON           IL   EMERGENCY MNGR

            ESTIMATED 70 MPH WIND GUST FROM TRAINED SPOTTER...RELAYED
            THROUGH EMERGENCY MANAGER.

&&

LAUFENBERG
Local storm report, May 30, 8:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
823 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND GST     CAPITAL AIRPORT         39.84N 89.68W
05/30/2013  M54 MPH          SANGAMON           IL   ASOS

&&

LAUFENBERG
Local storm report, May 30, 8:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
841 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0836 PM     TSTM WND GST     3 W LINCOLN             40.15N 89.42W
05/30/2013  M52 MPH          LOGAN              IL   EMERGENCY MNGR

            TRAINED SPOTTER MEASURED 52 MPH WIND GUST ON THE WEST
            SIDE OF LINCOLN...RELAYED THROUGH EMERGENCY MANAGER.

&&

LAUFENBERG
Local storm report, May 30, 9:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
933 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     WILLARD AIRPORT         40.04N 88.28W
05/30/2013  M62 MPH          CHAMPAIGN          IL   ASOS

&&

LAUFENBERG
Local storm report, May 30, 9:54 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
954 PM CDT THU MAY 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     EL PASO                 40.74N 89.01W
05/30/2013                   WOODFORD           IL   EMERGENCY MNGR

            TREES AND POWER LINES BLOWN DOWN...FROM SHERIFF DISPATCH
            VIA COUNTY EMA.

0332 PM     TSTM WND DMG     3 SE MINONK             40.87N 89.00W
05/30/2013                   WOODFORD           IL   EMERGENCY MNGR

            16-30 INCH DIAMETER TREE DOWN...BLOCKING ILLINOIS ROUTE
            116 AT 3000 E AND 1900 N. FROM COUNTY EMA.

0343 PM     TSTM WND DMG     4 NW EL PASO            40.78N 89.07W
05/30/2013                   WOODFORD           IL   EMERGENCY MNGR

            TREE DOWN WITH GUSTS TO AROUND 50 MPH. FROM COUNTY EMA.

0740 PM     FLASH FLOOD      5 S RUSHVILLE           40.05N 90.57W
05/30/2013                   SCHUYLER           IL   LAW ENFORCEMENT

            SEVERAL INCHES OF FLOWING WATER OVER HIGHWAY 103.

0802 PM     TSTM WND GST     LOAMI                   39.67N 89.85W
05/30/2013  E70.00 MPH       SANGAMON           IL   EMERGENCY MNGR

            ESTIMATED 70 MPH WIND GUST FROM TRAINED SPOTTER...RELAYED
            THROUGH EMERGENCY MANAGER.

0808 PM     TSTM WND GST     CAPITAL AIRPORT         39.84N 89.68W
05/30/2013  M54.00 MPH       SANGAMON           IL   ASOS

0836 PM     TSTM WND GST     3 W LINCOLN             40.15N 89.42W
05/30/2013  M52.00 MPH       LOGAN              IL   EMERGENCY MNGR

            TRAINED SPOTTER MEASURED 52 MPH WIND GUST ON THE WEST
            SIDE OF LINCOLN...RELAYED THROUGH EMERGENCY MANAGER.

0922 PM     TSTM WND GST     WILLARD AIRPORT         40.04N 88.28W
05/30/2013  M62.00 MPH       CHAMPAIGN          IL   ASOS

&&

LAUFENBERG

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:43 PM CDTSevere Thunderstorm WarningILXChristian, Macon, Sangamon47 min
May 30, 7:45 PM CDTSevere Thunderstorm WarningILXMenard, Sangamon45 min
May 30, 8:16 PM CDTSevere Thunderstorm WarningILXLogan, Mason, Menard, Sangamon, Tazewell44 min
May 30, 8:30 PM CDTFlash Flood WarningILXMason, Tazewell6 hr
May 30, 9:32 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion58 min
May 30, 10:11 PM CDTSevere Thunderstorm WarningILXClark, Coles, Cumberland, Edgar, Effingham, Jasper49 min
May 30, 10:42 PM CDTSevere Thunderstorm WarningILXClark, Crawford, Edgar, Lawrence48 min
May 31, 12:34 AM CDTFlash Flood WarningILXSchuyler8 hr
May 31, 2:36 AM CDTSevere Thunderstorm WarningILXCrawford39 min
May 31, 3:53 AM CDTRiver Flood WarningILXMcLean, Tazewell, Woodford3 days
May 31, 4:23 AM CDTAreal Flood AdvisoryILXJasper, Richland6 hr
May 31, 8:25 AM CDTFlash Flood WarningILXSchuyler6 hr
May 31, 9:19 AM CDTRiver Flood WarningILXClay, Richland8 days
May 31, 9:37 AM CDTRiver Flood WarningILXLawrence6 days
May 31, 11:05 AM CDTRiver Flood WarningILXPiatt4 days
May 31, 11:05 AM CDTRiver Flood WarningILXCass, Mason, Menard6 days
May 31, 4:20 PM CDTSpecial Weather StatementILXMcLean55 min
May 31, 4:34 PM CDTFlash Flood WarningILXMcLean, Tazewell, Woodford6 hr
May 31, 4:58 PM CDTSevere Thunderstorm WarningILXMcLean32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.